Aa
A
A
A
Close
Anxiety Community
23k Members
1330182 tn?1279819500

Is it possible to have Celexa withdrawal symptoms if I have only been on it 3 weeks? I am scared.

Before starting Celexa 3 weeks ago, I was suffering from extreme anxiety,weight loss and loose bowels. I went on 2.5mg Celexa and the whole time I was on it, I had abdominal cramping and loss of appetite.It did minimize my panic but the side effects on my gut were killing me. I finally had enough and stopped taking it 2 nights ago.. Yesterday I felt great! No cramping, ate some food and life was good,
I woke up this morning to loose stools again, severe morning anxiety and unable to eat. I went to the doctor today and he suggested that I try cymbalta or go back to zoloft.
I am so torn as to what to do. I am taking klonopin which calms my gut somewhat but the panic is back. It did subside somewhat on the Celexa but now that I stopped it, I feel like I am having a relapse.
Should I start up the Zoloft? I was on Zoloft 4 years ago and had success with it. I was thinking of starting at 12.5mg but I am so scared of getting sicker from taking it..
Sorry for rambling, I just feel like absolute crap right now and I want to eat but I feel to sick, Any input/suggestions would be awesome!
Thanks!
Michelle
5 Responses
Avatar universal
If you stopped it cold turkey you are having withdrawal symptoms as well as the anxiety.  Did you have your stomach problems checked out before going on the medication? Unfortunately these types of medication are trial and error, and we all react differently to them.  But you need to take something, and it doesn't sound like the Celexa is a good choice for you.  I would try the Zoloft and see if it helps.  I do hope your stomach problems were checked out prior to starting the medications.  I hope it works, and take care!
1330182 tn?1279819500
Hello!
I had a full blood panel CBC and Complete metabolic profile which came back normal.. I am also dealing with Premature ovarian failure and a fluid filled cyst on my ovary as well. My FSH and LH are in the menopausal range..
I started having digestive issues when I started back up on Prozac in October 2009. I was on Prozac prior to Oct 2009 for 2 years ( Jan 06- Nov 08) I went off Prozac the first time because I was starting to get heart palps and hot flashes.
I weaned off slowly and I was fine until July/august 2009. Then the panic attacks came back. So I went back on Prozac in Oct 2010. That is when I started having increased anxiety, chest pains,loss of appetite, loose bowels and vision problems. I slowly tapered off with my final dose in March 2010. The loose bowels have been going on since then along with increased anxiety.
I am assuming that the GI issues are directly related to not having enough seretonin in my system.. I guess I could go see a gastro doc but I was hoping that the abdominal issues would clear up if I go back on Zoloft.. I have not thrown up nor have I passed any blood, I did have this same issue when I tried to wean off zoloft before and when I went back on zoloft, the abdominal issues cleared up. Anxiety can really cause havoc on your body!! I just pray that this is resolved soon!
Avatar universal
I know how bad your body can react to anxiety, but to be on the safe side I think I'd want to make sure everything is okay with your digestive tract, and that this isn't just a coincidence. Can't hurt and may help.
Avatar universal
My guess is this isn't withdrawal.  Why?  First, it's the same stuff you were suffering before, not something new.  Second, you were nowhere near a therapeutic dose -- 2.5mg, if that's accurate and unless you were taking liquid I don't know how it could be since the smallest pill is 10mg as far as I know, is nothing.  Third, three weeks isn't necessarily enough time for it to even start working, so while you can get side effects that quickly you don't get the effects that quickly.  It's the effects that cause the withdrawal, not the side effects.  Now, anything's possible with these meds with any particular individual, so again, this is just a guess, but this doesn't sound like withdrawal.  It sounds more like the typical side effects people get on any med that either go away once the body adjusts to it or don't, depending on the person.  Also, these meds don't increse serotonin, and nobody has ever been shown to have too little as the cause of mental problems.  So you aren't suffering bowel problems because of too little serotonin.  Quite the opposite, one of the reasons so many of these meds create digestive problems is because serotonin is more present in the digestive system than the brain, and the meds upset this balance by preventing the breakdown of used serotonin in the brain.  They also tend to interfere with magnesium absorption, which also affects bowel movements.  The bowel problems are probably a result of either your anxiety or your diet or a combination of the two, which is why the Zoloft helped it because it worked to diminish your anxiety, though for many these meds cause loose stools or constipation, one or the other.  Good luck finding what works.    
1330182 tn?1279819500
I was breaking off teeny tiny chunks of the Klonopin at first because unfortunately I am med phobic :( Well, finally I got brave and I took .25 klonopin last night .And to my surprise, it WORKED!! My panic was gone!! I don't want to use klonopin long term, but if the Klonopin can help me to eat, I am all for it!  Due to my anxiety attack/breakdown on 7/22/10 I went from 134 to 120... Hopefully I can gain back 10lbs :)
Also,since I started taking the larger dose of Klonopin, my anxiety has subsided! Even my stomach issues have dissipated.. I am now starting a low dose ( as prescribed by my Pdoc) of Zoloft to keep my anxiety at bay...I am going to keep the Klonopin at a low dose (.50 in the morning and .25 in the evening if I need it..)  I will post updates on my progress :D  
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?